MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000IS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a pascal precision ace in mitral position where the patient had a suspected stroke on post-operative day (pod) 1.From steering down to the first leaflet capture went very smoothly.However, there was a residual jet from the lateral side of the implant.Grasping was done a total of 5 times to adjust the capture position.No damage was found to the leaflets in an injury check.A sixth grasp was done with the final idea of changing the trajectory from lateral to medial, but the result was unchanged.A decision was made to bailout the p5 device and change to a p10 device.The residual mr did not seem to have changed much, but there was a clear improvement in hemodynamics.There was concern about hemolysis due to the bulky calcification on the leaflet and the implant, but this seemed a limit of m-teer, so the implant was released.The residual mr was mild to moderate.The heart team was very satisfied with the pascal procedure.However, a suspected stroke was observed on pod 1.Additional information was received stating it was ischemic cerebral infarction.Act level was 275 just before gs (guide sheath) insertion, and heparin was added after that.The patient originally had paroxysmal atrial fibrillation and had a history of ablation.There were no device issues during or post-implantation.The customer was not sure if there was recurrence of atrial fibrillation (af) but assumed that the af might have recurred due to stimulation after m-teer.A small thrombus might have formed and led to cerebral infarction.Mri was performed the day after surgery in the morning and found that the blood clot was in the brain stem and it was treated with medication.The details of medications were unknown since the patient was also treated by neurology department.The patient is still hospitalized and undergoing rehabilitation.Hemodynamics is stable, but paralysis is severe.The patient will be transferred to a rehabilitation facility.
 
Additional Manufacturer Narrative
This is a combined initial + final report which includes the investigation results below.H6 investigation conclusion code: adverse event related to patient anatomy and/or condition.The complaint for 'thrombus formation (device)' was confirmed with other empirical evidence based on information provided by the clinical specialist present at the procedure.Available information suggests patient factors (heart failure with preserved ejection fraction with coronary artery disease, severe degeneration of the leaflets, and bulky calcification) likely contributed to the event.The device history record review was completed.While this device did not pass all manufacturing and sterilization inspections, no nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22012451
Report Number2015691-2025-03781
Device Sequence Number20806556
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)251121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number20000IS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight50 KG